Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 92, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 3, 2012, 4:28 PM EDT for 6 counties in Virginia. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 4:28 PM EDT (20:28 UTC)
- Expired
- May 3, 2012, 5:19 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, City of Radford, VA, Floyd County, VA, Montgomery County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 38 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:30 PM EDT | HAIL 0.88 | 3 Nw Patterson, VA | PUBLIC REPORTED NICKEL SIZE HAIL AT 430 PM. |
| May 3, 4:30 PM EDT | HAIL 1 | 5 Wsw Allisonia, VA | NICKEL TO QUARTER HAIL. |
| May 3, 4:50 PM EDT | HAIL 1 | 2 N Claytor Lake State, VA | COVERED THE GROUND. |
| May 3, 5:10 PM EDT | HAIL 0.75 | 4 Wnw Graysontown, VA | SPOTTER REPORTED DIME SIZED HAIL COVERING THE GROUND AT A DEPTH OF A HALF INCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484 WUUS51 KRNK 032028 SVRRNK VAC035-063-121-155-197-750-032145- /O.NEW.KRNK.SV.W.0092.120503T2028Z-120503T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 428 PM EDT THU MAY 3 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTH CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA... CITY OF RADFORD IN SOUTHWEST VIRGINIA... EXTREME WEST CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA... SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA... PULASKI COUNTY IN SOUTHWEST VIRGINIA... EXTREME EAST CENTRAL WYTHE COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 545 PM EDT * AT 425 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLISONIA...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RADFORD...ALLISONIA...COPPER VALLEY...GRAYSONTOWN...CHILDRESS... GRAHAMS FORGE...DRAPER... SYLVATUS AND PATTERSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3695 8094 3717 8051 3700 8035 3683 8077 TIME...MOT...LOC 2025Z 240DEG 11KT 3693 8076 $$
1 follow-up statement
421 WWUS51 KRNK 032119 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 519 PM EDT THU MAY 3 2012 VAC035-063-121-155-197-750-032128- /O.CAN.KRNK.SV.W.0092.000000T0000Z-120503T2145Z/ PULASKI VA-WYTHE VA-CITY OF RADFORD VA-FLOYD VA-CARROLL VA- MONTGOMERY VA- 519 PM EDT THU MAY 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY... NORTH CENTRAL CARROLL...WEST CENTRAL FLOYD...CITY OF RADFORD...EAST CENTRAL WYTHE AND SOUTHERN PULASKI COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS NO LONGER IN EFFECT. HOWEVER... STRONG STORMS PERSIST BETWEEN RADFORD AND DUBLIN... AND PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BLACKSBURG. LAT...LON 3695 8094 3717 8051 3700 8035 3683 8077 TIME...MOT...LOC 2118Z 240DEG 11KT 3701 8058 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:12 PM EDT, 16 minutes earlier.
Area forecast discussion, May 3, 4:12 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 412 PM EDT THU MAY 3 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE NORTH FROM THE GULF COAST TONIGHT...AND WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA...PARTICULARLY ACROSS THE MOUNTAINS. SPOTTY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK...WHEN A COLD FRONT MOVES THROUGH OUR AREA. && .NEAR TERM /THROUGH FRIDAY/... AS OF 400 PM EDT WEDNESDAY... SPOTTY SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE MOUNTAINS THROUGH THE EVENING AS A PLUME OF TROPICAL MOISTURE... ASSOCIATED WITH A SLOW MOVING UPPER LEVEL DISTURBANCE...MOVES NORTH FROM THE GULF COAST. A FEW OF THESE STORMS WILL BECOME STRONG TO SEVERE...WITH HAIL AS THE MAIN THREAT...BUT GUSTY WINDS AND PERIODS OF VERY HEAVY RAIN WILL ALSO BE POSSIBLE. SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH GRADUALLY AFTER SUNSET AS DAYTIME HEATING ENDS. OVERNIGHT...TROPICAL MOISTURE WILL HELP KEEP TEMPERATURES ON THE WARM AND MUGGY SIDE...AND DO NOT EXPECT LOWS TO FALL MUCH BELOW THE MID 60S ACROSS THE PIEDMONT REGION...AND BELOW THE UPPER 50S TO LOW 60S ACROSS THE MOUNTAINS. ALSO EXPECT LOW CLOUDS TO DEVELOP ACROSS PORTIONS OF THE MOUNTAINS...BUT OVERALL SKIES WILL START OUT THE NIGHT ON THE PARTLY CLOUDY SIDE. AS THE UPPER DISTURBANCE CONTINUES TO PUSH NORTH...CLOUD COVER WILL INCREASE AREAWIDE... WITH SHOWERS MOVING BACK ACROSS THE MOUNTAINS BEFORE SUNRISE. BY FRIDAY AFTERNOON...SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME MORE WIDESPREAD ACROSS THE REGION...AGAIN WITH A FEW STORMS BECOMING STRONG TO SEVERE DURING THE AFTERNOON. INCREASED CLOUD COVER AND SCATTERED RAINFALL ACROSS THE MOUNTAINS WILL HELP TO MODERATE AFTERNOON TEMPERATURES...HOLDING HIGHS IN THE UPPER 70S TO THE LOW 80S. FURTHER EAST HOWEVER...CLOUD COVER AND RAIN WILL NOT BE AS WIDESPREAD...ALLOWING TEMPERATURES TO CLIMB INTO THE UPPER 80S. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 330 PM EDT WEDNESDAY... A BACKDOOR FRONT WILL MOVE INTO AND THEN STALL JUST SOUTH OF THE AREA SATURDAY INTO SUNDAY. WE ARE ANTICIPATING SCATTERED SHOWERS AND STORMS ASSOCIATED WITH IT...AND THEN A BIT OF A COOL DOWN DURING THE DAY SUNDAY. SHOULD ALSO SEE PLENTY OF CLOUDINESS DURING THIS TIME PERIOD...ESPECIALLY ON SUNDAY. ON SATURDAY HIGHS WILL RANGE FROM THE LOWER 80S ACROSS THE MOUNTAINS TO THE UPPER 80S EAST OF THE BLUE RIDGE. ON SUNDAY...LOOK FOR HIGHS IN THE LOW TO MID 70S IN THE MOUNTAINS WITH UPPER 70S TO AROUND 80 EAST OF THE BLUE RIDGE. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 200 PM EDT WEDNESDAY... AN UPPER RIDGE WILL BUILD INTO THE CENTER OF THE COUNTRY. LOW PRESSURE IS PROJECTED TO RIDE ALONG THE EDGE OF THIS RIDGE THROUGH THE MID WEST AND THEN EASTWARD INTO NEW ENGLAND THURSDAY. AS THIS LOW APPROACHES...THE STALLED FRONT FROM THE WEEKEND WILL RETURN AS A WARM FRONT ALONG WITH ASSOCIATED SHOWERS AND STORMS. AS THE LOW HEADS TOWARD NEW ENGLAND...ANTICIPATE A STRONG COLD FRONT TO MOVE ACROSS THE AREA TUESDAY INTO WEDNESDAY. THE POTENTIAL MAY EXIST FOR SEVERE WEATHER ALONG THIS FRONT. HIGH PRESSURE WILL START TO BUILD INTO THE AREA ON THURSDAY...HOWEVER...THERE STILL MAY BE SOME LINGERING UPSLOPE SHOWERS ACROSS THE SE WV MOUNTAINS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 200 PM EDT WEDNESDAY... SATELLITE AND RADAR IMAGERY INDICATES SCATTERED CU ACROSS THE REGION THIS AFTERNOON...ALTHOUGH A FEW STRONG STORMS HAVE CROPPED UP IN THE NORTH CAROLINA MOUNTAINS. EAST OF THE MOUNTAINS...MOSTLY CLEAR SKIES ARE OBSERVED...ALTHOUGH CU IS BEGINNING TO DEVELOP THERE AS WELL. THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED ENOUGH THROUGH THE REMAINDER OF THURSDAY THAT DO NOT HAVE THUNDERSTORM ACTIVITY MENTIONED IN THE 03/18Z TAFS...ALTHOUGH CANNOT RULE OUT A STORM OVER ONE OF THE TAF SITES LATER THIS EVENING. OTHERWISE EXPECT SKIES VARYING BETWEEN SCT AND BKN WITH BASES BETWEEN 5KFT TO 7KFT THROUGH THIS EVENING. OVERNIGHT EXPECT ANOTHER ROUND OF LIGHT FOG TO DEVELOP DURING THE PREDAWN HOURS OF FRIDAY...THANKS TO LIGHT WINDS AND PARTLY CLOUDY SKIES. WITH WINDS EXPECTED TO BE WEST SOUTHWESTERLY OVERNIGHT...BELIEVE THERE IS THE POSSIBILITY OF MVFR/IFR CEILINGS DEVELOPING AT BLF...BUT THESE LOW CEILINGS WILL GRADUALLY LIFT DURING LATE MORNING. WILL ALSO BE CONCERNED WITH AN UPPER LEVEL DISTURBANCE PRESSING NORTH FROM THE GULF COAST REGION...AND USHERING IN A PLUME OF TROPICAL MOISTURE WHICH WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS THROUGH THE EVENING. WILL EXPECT SUB VFR CONDITIONS FRIDAY NIGHT AND SATURDAY MORNING AS THE SLOW MOVING UPPER LEVEL DISTURBANCE CONTINUES TO ADVECT GULF MOISTURE INTO OUR AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...DS LONG TERM...DS AVIATION...NF
Hazardous weather outlook, May 3, 3:40 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT THU MAY 3 2012 NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>045-041945- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 340 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS THIS EVENING...AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND PERIODS OF VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ032>035-043>047-058-059-041945- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 340 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 2:31 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT THU MAY 3 2012
NCZ001-002-018-031900-
WATAUGA NC-ALLEGHANY NC-ASHE NC-
231 PM EDT THU MAY 3 2012
...SLOW MOVING THUNDERSTORMS OVER ASHE COUNTY...
A NEARLY STATIONARY THUNDERSTORMS FROM SHATLEY SPRINGS SOUTHWEST TO
ASHLAND...COULD PRODUCE PEA SIZED HAIL ALONG WITH AN INCH OR TWO OF
RAIN IN 30 MINUTES.
LAT...LON 3647 8169 3658 8167 3654 8132 3633 8163
3643 8172Special weather statement, May 3, 3:19 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 319 PM EDT THU MAY 3 2012 VAZ016-017-032-031945- PATRICK VA-CARROLL VA-FLOYD VA- 319 PM EDT THU MAY 3 2012 ...STRONG THUNDERSTORM BETWEEN DUGSPUR AND WILLIS... WINDS GUSTING TO 40 MPH AND PEA SIZED HAIL ARE EXPECTED WITH THIS STORM. ALSO AN INCH OF RAIN COULD FALL IN 30 MINUTES. LAT...LON 3683 8063 3690 8045 3681 8034 3674 8056
Special weather statement, May 3, 3:28 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 328 PM EDT THU MAY 3 2012 VAZ012-015-016-032000- CARROLL VA-GRAYSON VA-WYTHE VA- 328 PM EDT THU MAY 3 2012 ...STRONG THUNDERSTORM OVER SPEEDWELL... WINDS MAY GUST TO 50 MPH AND HAIL THE SIZE OF DIMES IS EXPECTED. THE STORM WAS MOVING TO THE EAST NORTHEAST AT 10 MPH. LAT...LON 3688 8101 3676 8096 3674 8119 3682 8122
Special weather statement, May 3, 3:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE BLACKSBURG VA343 PM EDT THU MAY 3 2012 VAZ010>013-032015- GILES VA-BLAND VA-WYTHE VA-PULASKI VA- 343 PM EDT THU MAY 3 2012 ...STRONG THUNDERSTORMS NORTH OF LONG SPUR... A CLUSTER OF STORMS WILL PRODUCE WINDS GUSTING TO 40 MPH WITH PEA SIZED HAIL. ALSO A QUICK INCH OF RAIN MAY FALL IN 30 MINUTES. LAT...LON 3725 8084 3708 8073 3703 8097 3721 8107
Special weather statement, May 3, 4:14 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 414 PM EDT THU MAY 3 2012 VAZ017-032045- FLOYD VA- 414 PM EDT THU MAY 3 2012 ...A STRONG THUNDERSTORM WAS LOCATED OVER WILLIS... A NEARLY STATIONARY STORM COULD PRODUCE PEA SIZED HAIL AND 40 MPH WINDS. ALSO AN INCH OR TWO OF RAIN MAY FALL IN 30 MINUTES. LAT...LON 3675 8049 3689 8059 3695 8049 3683 8035
Local storm report, May 3, 4:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 1 W BRANDON 36.54N 81.52W
05/03/2012 ASHE NC 911 CALL CENTER
ONE TREE DOWN ON ANDERSON HILL ROAD.
&&
EVENT NUMBER RNK1200105
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:11 PM EDT | Special Weather Statement | RNK | Grayson | 34 min |
| May 3, 1:51 PM EDT | Special Weather Statement | RNK | Grayson | 39 min |
| May 3, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 36 min |
| May 3, 3:19 PM EDT | Special Weather Statement | RNK | Floyd | 26 min |
| May 3, 3:28 PM EDT | Special Weather Statement | RNK | Wythe | 32 min |
| May 3, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 53 min |
| May 3, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 34 min |
| May 3, 3:43 PM EDT | Special Weather Statement | RNK | Pulaski | 32 min |
| May 3, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 65 min |
| May 3, 4:14 PM EDT | Special Weather Statement | RNK | Floyd | 31 min |
| May 3, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 39 min |
| May 3, 5:15 PM EDT | Special Weather Statement | RNK | Floyd | 30 min |
| May 3, 6:28 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| May 3, 6:32 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| May 3, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 48 min |
| May 3, 6:48 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| May 3, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 28 min |
| May 3, 7:02 PM EDT | Special Weather Statement | RNK | Bedford | 28 min |
| May 3, 7:57 PM EDT | Special Weather Statement | RNK | Pittsylvania | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.